• Post-chemotherapy Neuropathy

    Asked by Onoi11 on Saturday, January 12, 2013

    Post-chemotherapy Neuropathy

    Does anyone know how long post- chemo neuropathy in fingers and toes lasts?

    10 Answers from the Community

    10 answers
    • Knitkim's Avatar

      For me, and everyone is unique, I still battle with tingly toes, fingers and a cold nose. I find that doing hand and feet pampering is a big help. Also trying to keep my hand and feet warm and especially my feet, covered.

      I am also an avid knitter/crocheter. My cancer journey has been going on for over nine years. And the neuropathy comes and goes. Natural lotions with lavender and chamomile hep bunches too! Hope this helps!:)

      almost 4 years ago
    • nancyjac's Avatar

      Sometimes forever. I've had it for just about a year now.

      almost 4 years ago
    • Cindy's Avatar

      My last chemo was March 17 2011 and I still have some problems with neuropathy in my feet and toes although it has improved. I did not have any lasting problems with neuropathy in my finger.

      almost 4 years ago
    • Joachima's Avatar

      I completed chemotherapy in April 2012, and the tingling feeling in my fingers is just now beginning to subside - not 100% gone, but "just about." I never had involvement in my toes. Hope this helps.

      almost 4 years ago
    • Onoi11's Avatar

      Thank you all for your helpful answers. It seems that the neuropathy is subsiding with some of you. I look forward to the day I can open the grocery store produce bags without a struggle. My fine tune skills are sub-par at the moment and frustrating.

      almost 4 years ago
    • abrub's Avatar

      I was told that it can take up to 2 years, but may never fully resolve. Essentially, at 2 years, you would probably be stuck at that level permanently, which is my case. I'm 4 1/2 years out of chemo (FolFox + Avastin) and still have some mild neuropathy issues. I had severe neuropathy, so this level isn't too bad, and only affects my life minimally. I have some loss of fine motor skills, and some pains in my toes.

      almost 4 years ago
    • myb's Avatar

      4 months out of chemo and still have tingling hands and feet along with numbness.

      almost 4 years ago
    • HeidiJo's Avatar

      I did have neuropathy in my fingers to the point where I couldn't button buttons, and I kept knocking things over. I really don't recall when all my feeling came back, I don't thing it was too long.

      almost 4 years ago
    • ElizaM's Avatar

      I am 4 months out from chemo and have barely been able to walk properly due to neuropathy - feels like I'm walking on glass - so exercising, which I feel is essential to improving my chances of recovering more, is virtually impossible. I recently began taking a GP ordered medication Gabapentin - just 1 at bedtime and should increase over time to taking 3 times a day - and am noticing a slight improvement to the point where I feel I CAN walk some now. I'm hopeful as I begin to move more it will help with all the residual side effects. Hope this helps.

      almost 4 years ago
    • Russ' Avatar

      Neuropathy is damaged nerves, that can never be healed, and are caused by Lyme disease, B12 deficiency, certain chemo drugs, diabetes, and/or HIV. I am a 12 year pancreatic cancer survivor, but I still battle neuropathy every day. I take 3 different medications for neuropathy, one of which is a pain pill. I take 2 pain pills at night, because that is when it is most painful. It is less painful in the daytime, because that is when I am most active. The other 2 medications are gabapentin, and nortriptyline. I hope you can find some relief.

      Best regards,

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more adenocarcinoma, pancreatic cancer questions.  Also, don't forget to check out our Adenocarcinoma, Pancreatic Cancer page.